Florida, 2015

Damaging Wind in Florida, September 13, 2015

September 13, 2015 · NWS TBW · 1 event in 1 county or zone

A lingering front over the area produced early morning showers and thunderstorms across the area. One of the storms that moved ashore produced some gusty winds leading to some minor damage near Hudson.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

A lingering front over the area produced early morning showers and thunderstorms across the area. One of the storms that moved ashore produced some gusty winds leading to some minor damage near Hudson.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Sep 13, 2:59 AM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Sep 13, 2:59 AM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
359 AM EDT SUN SEP 13 2015

.SHORT TERM (TODAY-MONDAY)...
A STRONG U/L RIDGE IS CURRENTLY OVER THE WESTERN U.S. WITH A L/W
TROUGH EXTENDING FROM THE GREAT LAKES TO THE NORTH CENTRAL GULF
COAST. SIGNIFICANT U/L PATTERN CHANGE WILL BEGIN TO TAKE PLACE AS
THE L/W TROUGH OVER THE EASTERN U.S. LIFTS OUT TO THE NORTHEAST
TODAY AND TONIGHT...AND A DEEP TROUGH BEGINS TO DEVELOP ALONG THE
WEST COAST OF THE U.S. EARLY NEXT WEEK THIS WILL ALSO INDUCE
DOWNSTREAM RIDGING WITH BUILDING HEIGHTS OVER THE EASTERN THIRD OF
THE COUNTRY.

AT THE SURFACE...A FRONTAL BOUNDARY OVER NORTH CENTRAL FLORIDA WILL
SINK SOUTH TODAY AND STALL ACROSS THE CENTRAL FLORIDA PENINSULA.
ALTHOUGH MAIN U/L SUPPORT AND FORCING AS EXITED THE REGION...DEEP
TROPICAL MOISTURE PERSISTS SOUTH OF THE FRONTAL BOUNDARY AND
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS
MORNING OVER THE EASTERN GULF OF MEXICO AS COASTAL CONVERGENCE
INCREASES AROUND SUNRISE...WITH SHOWER ACTIVITY PUSHING ONSHORE WEST
CENTRAL FLORIDA DURING THE EARLY/MID MORNING HOURS.  THE AREA OF
SHOWERS AND THUNDERSTORMS WILL SINK SLOWLY SOUTH THROUGH THE DAY AS
THE FRONTAL BOUNDARY SINKS SOUTH.  DRIER AIR ALOFT IN THE WAKE OF
THE FRONT WILL ADVECT OVER THE NORTHERN FORECAST AREA THROUGH THE
DAY WITH A DECREASING CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE
NATURE COAST.

SLIGHTLY COOLER DRIER AIR WILL ADVECT OVER THE NORTHERN FORECAST
AREA TONIGHT IN THE WAKE OF THE COLD FRONT WITH OVERNIGHT LOWS
DROPPING INTO THE LOWER 60S ACROSS INLAND LEVY COUNTY. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE COASTAL
WATERS OF WEST CENTRAL FLORIDA AFTER MIDNIGHT TONIGHT AND MAY ADVECT
LOCALLY ONSHORE DURING THE LATE NIGHT/EARLY MORNING HOURS...MAINLY
FROM PINELLAS COUNTY AND SOUTH.

THE FRONTAL BOUNDARY ACROSS THE CENTRAL FLORIDA PENINSULA WILL
DISSIPATE TONIGHT AND MONDAY. SURFACE HIGH PRESSURE WILL BUILD OVER
THE MID ATLANTIC COAST WITH BOUNDARY LAYER WINDS VEERING TO THE EAST
TO NORTHEAST.  DAYTIME HEATING ON MONDAY WILL LEAD TO INCREASING
CONVECTIVE INSTABILITY.  DEEP TROPICAL MOISTURE WILL REMAIN OVER THE
CENTRAL AND SOUTHERN FORECAST AREAS...AND WILL GRADUALLY ADVECT
NORTH OVER THE NATURE COAST.  EASTERLY FLOW WILL HOLD THE WEST COAST
SEA BREEZE BOUNDARY OVER THE COASTAL COUNTIES. INCREASED L/L
CONVERGENCE ALONG THE SEA BREEZE BOUNDARY WILL BE THE FOCUS FOR
NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE MID TO LATE AFTERNOON
HOURS.  WITH DRIER MID LEVEL AIR OVER PORTIONS OF THE FORECAST
AREA...A FEW STRONG STORMS POSSIBLE MONDAY AFTERNOON WITH MAIN
THREAT DAMAGING WIND GUSTS.

.LONG TERM (TUESDAY - NEXT SATURDAY)...
AN ACTIVE WEATHER PATTERN LOOKS TO CONTINUE HEADING INTO NEXT
WEEK. SURFACE HIGH PRESSURE WILL BECOME DOMINANT FROM THE MID
ATLANTIC TO THE SOUTHEASTERN U.S. COASTLINE. TO THE SOUTH OF THIS
FEATURE...EASTERLY GRADIENT FLOW LOOKS TO PERSIST FOR MUCH OF NEXT
WEEK. WHILE HIGH PRESSURE WILL ATTEMPT TO BUILD BACK INTO THE AREA
FROM THE WESTERN ATLANTIC...A WEAKNESS IN THE RIDGE ALOFT WILL
DEVELOP...PROVIDING LITTLE IN THE WAY OF A HINDRANCE TO DAILY
SHOWER AND THUNDERSTORM DEVELOPMENT.

FROM WEDNESDAY THROUGH FRIDAY...A REMNANT TROPICAL LOW WILL MOVE
FROM THE CARIBBEAN SEA NORTHWARD INTO THE CENTRAL AND EASTERN GULF
OF MEXICO. THIS WILL BRING A SURGE OF DEEP MOISTURE INTO THE
REGION...AND WITH LITTLE TO NO MID LEVEL STEERING FLOW...EXPECT THIS
AREA OF LOW PRESSURE TO DRIFT SLOWLY NORTH AND WEST OVER THE GULF.
AS A RESULT OF THIS FEATURE...SHOWER AND THUNDERSTORM COVERAGE WILL
LIKELY BE ENHANCED...ESPECIALLY OVER THE WATERS NEARER THE AREA OF
LOW PRESSURE. AS FOR STORM CHANCES INLAND...WITH PERSISTENT EASTERLY
WINDS...THE EAST COAST SEABREEZE SHOULD MOVE QUICKLY
INLAND...GENERATING AFTERNOON SHOWERS AND THUNDERSTORMS FROM EAST TO
WEST ACROSS THE AREA. AREAS ALONG AND WEST OF I-75 WOULD HAVE
GREATER CHANCES OF STORMS DURING THE LATE AFTERNOON TO EARLY EVENING
HOURS EACH DAY...WHILE INLAND COUNTIES WOULD LIKELY EXPERIENCE
SHOWERS AND STORMS FROM EARLY TO MID AFTERNOON.

WITH THE ENHANCEMENT OF DEEP LAYER MOISTURE...EXPECT ANY
THUNDERSTORMS THAT DEVELOP NEXT WEEK WILL CONTAIN
HEAVY...POTENTIALLY FLOODING...RAINFALL. ESPECIALLY IN THE WEDNESDAY
TO FRIDAY TIMEFRAME. THE THREAT OF HEAVY RAINFALL MAY PROLONG
EXISTING FLOODING ON AREA RIVERS...AND PROMOTE ADDITIONAL FLOODING
IN AREAS WHERE THE GROUND REMAINS SATURATED.

AS WE MOVE TOWARD NEXT WEEKEND...LONG RANGE MODELS DEPICT PERHAPS A
MORE SEASONABLE WEATHER PATTERN...AS UPPER LEVEL HIGH PRESSURE
ATTEMPTS TO BUILD IN OVER THE REGION. HOWEVER...EASTERLY SURFACE
WINDS LOOK TO CONTINUE WITH THE SURFACE RIDGE AXIS WELL TO THE NORTH
OF THE AREA.

&&

.AVIATION...
DAYTIME HEATING WILL GENERATE LCL MVFR CIGS THIS MORNING
015-025...WITH PRIMARILY VFR CIGS THIS AFTERNOON.  SCATTERED SHOWERS
AND THUNDERSTORMS THIS MORNING AND EARLY THIS AFTERNOON WILL MAINLY
IMPACT PIE/TPA/SRQ WITH LCL MVFR CIGS/IFR VSBYS.   INCREASING CHANCE
OF SHOWER AND THUNDERSTORMS THIS AFTERNOON OVER SOUTHWEST FLORIDA
WITH LCL MVFR CIGS/IFR VSBYS POSSIBLY IMPACTING PGD/RSW/FMY.

&&

.MARINE...
MAIN HAZARD OVER THE WATERS THROUGH MONDAY WILL BE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY GUSTY
WINDS AND ROUGH SEAS.  HIGH PRESSURE WILL BUILD OVER THE MID
ATLANTIC COAST MID WEEK WITH TIGHTENING GRADIENT OVER THE WATERS
WHICH WILL INCREASE WINDS TO NEAR EXERCISE CAUTION LEVELS...WITH
POTENTIAL FOR EASTERLY SURGE OF WIND DURING THE EVENING HOURS.

&&

.FIRE WEATHER...
NO FIRE WEATHER HAZARDS THROUGH THE PERIOD AS RELATIVE HUMIDITY
VALUES WILL REMAIN ABOVE CRITICAL LEVELS EACH AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  85  74  88  75 /  70  20  70  40
FMY  89  75  91  75 /  60  30  60  30
GIF  86  73  89  74 /  60  20  60  30
SRQ  86  74  89  75 /  70  30  60  40
BKV  85  69  88  72 /  70  20  70  40
SPG  85  77  88  77 /  70  30  60  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM...84/AUSTIN
DECISION SUPPORT...84/AUSTIN
Hazardous weather outlook, Sep 13, 3:51 AM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
451 AM EDT SUN SEP 13 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-140900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
451 AM EDT SUN SEP 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS WILL CONTINUE THROUGH THE DAY TODAY...GRADUALLY
WORKING THEIR WAY SOUTHWARD THROUGH TONIGHT. THE GREATEST IMPACT
WILL BE LOCALLY HEAVY RAINFALL LEADING TO POSSIBLE FLOODING.
HOWEVER...A FEW STRONGER STORMS MAY PRODUCE STRONG WIND GUSTS AND
FREQUENT CLOUD TO GROUND LIGHTNING. STORMS SHOULD DIMINISH IN
COVERAGE OVERNIGHT...REMAINING MOSTLY OFFSHORE.

...FLOOD IMPACT...
LOCALLY HEAVY RAINFALL WILL ACCOMPANY THUNDERSTORMS TODAY AND
TONIGHT. AS THE GROUND IS STILL SATURATED FROM RECENT HEAVY
RAINS...IT WONT TAKE MUCH RAIN TO GENERATE LOCALIZED FLOODING. IN
ADDITION...SEVERAL RIVERS REMAIN NEAR OR ABOVE FLOOD STAGE. RUNOFF
FROM HEAVY RAINS MAY ACT TO EXACERBATE ONGOING FLOODING IN THESE
AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM AND HEAVY RAIN IMPACT...
THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH NEXT WEEK. AN
AREA OF LOW PRESSURE WILL MOVE INTO THE GULF MID TO LATE NEXT
WEEK...BRINGING INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS...ESPECIALLY ALONG AND IMMEDIATELY INLAND OF THE
NATURE AND SUN COASTS. HEAVY RAINFALL AND FLOODING WILL REMAIN THE
PRIMARY CONCERN DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

AUSTIN

In the hours before

Local storm report, Sep 13, 5:45 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
645 AM EDT SUN SEP 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     TSTM WND GST     2 NW PORT CHARLOTTE     26.99N 82.11W
09/12/2015  M43 MPH          CHARLOTTE          FL   MESONET

            MESONET STATION 1 NW PORT CHARLOTTE /D9045/

&&

NWS TAMPA BAY RUSKIN FL
IRIS SYSTEM
Local storm report, Sep 13, 5:46 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
646 AM EDT SUN SEP 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND GST     1 N BELLEAIR            27.95N 82.81W
09/12/2015  M44 MPH          PINELLAS           FL   MESONET

            MESONET STATION BELLEAIR /E6508/

&&

NWS TAMPA BAY RUSKIN FL
IRIS SYSTEM

The radar

The Tampa radar (KTBW), 74 km away, was scanning. The volume nearest the first event began at 11:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pasco

When
September 13, 6:53 AM EST
Where
Pasco County, 3.12 mi ENE of Fivay
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
28.340, -82.620

Part of a tree fell on a fence in the Shadow Ridge subdivision. Winds were estimated in the 40-45 mph range based off of nearby home weather station reports.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594186.